Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Jan 22, 2010, 4:49 AM EST for Brevard County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2010, 4:49 AM EST (09:49 UTC)
- Expired
- Jan 22, 2010, 5:15 AM EST
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 38 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
355
WFUS52 KMLB 220949
TORMLB
FLC009-221015-
/O.NEW.KMLB.TO.W.0006.100122T0949Z-100122T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
449 AM EST FRI JAN 22 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BREVARD COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...PORT CANAVERAL...CAPE CANAVERAL...
* UNTIL 515 AM EST.
* AT 440 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF KENNEDY SPACE CENTER...OR ABOUT NEAR SHARPES...MOVING
EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JETTY
PARK.
THE IMMEDIATE DANGER OF A TORNADO IS HIGH. PEOPLE IN THE PATH OF THIS
DEVELOPING TORNADO ARE URGED TO QUICKLY PREPARE FOR ITS APPROACH.
THIS IS A DANGEROUS SITUATION! ACT NOW...SECONDS CAN SAVE LIVES!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE TORNADO WILL LIKELY BE WRAPPED IN HEAVY RAIN MAKING IT DIFFICULT
TO SEE. BE SMART AND REACT NOW!
TORNADOES AT NIGHT ARE DIFFICULT TO SEE. WATCH FOR THE POPPING OF
ELECTRIC LINES AND TRANSFORMERS OR LISTEN FOR THE SOUND OF LOUD
RUMBLING LIKE AN APPROACHING FREIGHT TRAIN.
&&
LAT...LON 2843 8056 2839 8059 2839 8063 2853 8058
2858 8060 2854 8060 2845 8065 2838 8066
2837 8072 2839 8073 2837 8074 2839 8074
2839 8072 2855 8073 2860 8058 2845 8052
TIME...MOT...LOC 0949Z 256DEG 37KT 2848 8065
$$
671 follow-up statement
900
WWUS52 KMLB 221007
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 AM EST FRI JAN 22 2010
FLC009-221015-
/O.CON.KMLB.TO.W.0006.000000T0000Z-100122T1015Z/
BREVARD-
507 AM EST FRI JAN 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM EST FOR CENTRAL
BREVARD COUNTY...
AT 500 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHEAST OF
PORT CANAVERAL...MOVING EAST AT 45 MPH. THE STORM CELL WILL PUSH
OFFSHORE THE CAPE CANAVERAL AREA AND INTO THE ADJACENT ATLANTIC
WATERS.
LAT...LON 2843 8056 2839 8059 2839 8063 2853 8058
2858 8060 2854 8060 2845 8065 2838 8066
2837 8072 2839 8073 2837 8074 2839 8074
2839 8072 2855 8073 2860 8058 2845 8052
TIME...MOT...LOC 1006Z 256DEG 37KT 2852 8046
$$
67What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Jan 22, 4:17 AM EST, 32 minutes earlier.
Area forecast discussion, Jan 22, 4:17 AM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 417 AM EST FRI JAN 22 2010 .DISCUSSION... CURRENT-TODAY...FRONTAL BOUNDARY/TROUGH ACROSS NORTH AND CENTRAL FLORIDA WITH STORMS AND SHOWERS MOVING WEST TO EAST AT 30 TO 35 MPH ACROSS CENTRAL FLORIDA. SEVERAL CELLS SHOWING LOW LEVEL ROTATION ALONG WITH HEAVY RAIN. SOUTHWEST FLOW WILL KEEP FEEDING MOISTURE INTO THE AREA THEREFORE WILL KEEP CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE FOR MOST OF THE DAY THEN CLEAR THE NORTHERN HALF DURING THE AFTERNOON AS THE BOUNDARY WEAKENS AND DROPS INTO SOUTHERN FLORIDA. TONIGHT...CLEARING SKIES AS FRONT CLEARS SOUTHERN AREAS. WINDS SHIFT TO THE NORTHEAST AS HIGH PRESSURE ALONG THE EASTERN SEA BOARD BUILDS INTO FLORIDA. SAT-MON...BRIEF TRANSITION TO COOLER AND DRIER CONDITIONS SAT WITH SHORTWAVE RIDGE TRANSITING THE AREA BEHIND WEAKENING COLD FRONT. RATHER PROGRESSIVE PATTERN IN PLACE WILL CREATE AN EARLY RETURN TO ONSHORE FLOW DURING SAT WITH LOW LEVEL MOISTURE RECOVERY AS MARINE INFLUENCE BEGINS. LATEST GFS BRINGS LOW POPS IN SAT NIGHT...BUT WILL KEEP PREVIOUS FORECAST WHICH INTRODUCES SLIGHT CHANCE POPS ON SUN AS IT BECOMES WARM WITH A BREEZY SOUTH WIND FLOW. A DEEP MID LATITUDE TROUGH OVER THE MID SECTION OF THE COUNTRY AND DIVERGENCE ALOFT ASSOCIATED WITH RIGHT ENTRANCE REGION OF JET SHOULD PROVIDE LARGE SCALE LIFT AND BRING A CHANCE OF SHOWERS/STORMS AHEAD OF NEXT COLD FRONT ON SUN NIGHT/MONDAY. TUE-FRI...FRONTAL PASSAGE LATE MONDAY WILL BRING AN EXTENDED PERIOD OF DRIER AND COOL CONDITIONS WELL INTO THE WEEK AS A LARGE AREA OF HIGH PRESSURE BUILDS OVER THE EASTERN STATES AND EVENTUALLY MOVES OUT OVER THE WESTERN ATLC. SLOW VEERING OF WINDS TO ONSHORE BY LATE WEEK WILL BRING A GRADUAL MODERATING TREND...WITH NO FORESEEABLE PRECIPITATION. && .AVIATION...TEMPO IFR CONDITIONS MCO-MLB SOUTH IN/NEAR STORMS THROUGH THE MORNING THEN VFR. && .MARINE...ROPPING SMALL CRAFT ADVISORY AS WINDS DO NOT SUPPORT CONTINUATION AND MENTION SMALL CRAFT EXERCISE CAUTION FOR 15 TO 20 KNOT WINDS BEYOND 20 MILES OF SHORE. SAT...HIGH PRESSURE RIDGE NOSING DOWN THE EASTERN SEABOARD WILL RESULT IN WINDS VEERING TO ONSHORE. LATEST INDICATIONS ARE THAT THE PRESSURE GRADIENT WILL START TO INCREASE IN THE AFTERNOON SO EAST WINDS MAY PICK UP TO 15 KNOTS. SUN...WINDS WILL VEER TO THE SOUTH AND INCREASE...WITH ADVISORY LEVELS LIKELY REACHED. MON-TUE...POST FRONTAL WEST/NORTHWEST WINDS LOOKS LIKE THEY WILL STAY AT ADVISORY LEVELS AS GOOD MIXING SHOULD OCCUR DUE TO COLD ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 54 72 63 / 30 10 10 10 MCO 78 57 75 62 / 30 10 10 10 MLB 78 58 76 66 / 40 10 10 10 VRB 80 60 78 67 / 40 10 10 10 LEE 76 53 75 61 / 30 10 10 10 SFB 79 55 75 62 / 30 10 10 10 ORL 78 58 75 63 / 30 10 10 10 FPR 80 60 79 66 / 40 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....LASCODY
Hazardous weather outlook, Jan 21, 5:45 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EST THU JAN 21 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... SOUTHERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. THIS WILL POSE A DANGER TO BOATERS ON OPEN AREAS ...SUCH AS INLAND LAKE OR THE INTRACOASTAL WATERWAY. A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM TONIGHT. ...RIP CURRENT IMPACT... FOR THOSE BRAVE ENOUGH TO ENTER THE CHILLY SURF...THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY DUE TO A SMALL LONG PERIOD SWELL. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. ...THUNDERSTORM IMPACT... LIGHTNING STORMS WILL BE POSSIBLE IN EAST CENTRAL FLORIDA FROM LATE AFTERNOON THROUGH TONIGHT AS A LOW PRESSURE TROUGH MOVES INTO NORTH FLORIDA LATE TODAY...AND THEN CENTRAL FLORIDA TONIGHT. THE BEST CHANCE FOR STORMS FROM LATE AFTERNOON TO SUNSET WILL BE NORTH OF INTERSTATE 4 ...WITH THE CHANCE FOR STORMS INCREASING AFTER SUNSET FROM BREVARD AND OSCEOLA COUNTIES SOUTH TO LAKE OKEECHOBEE AND JUPITER. DUE TO INCREASING LOW LEVEL WINDS AND SHEAR...A FEW STRONG TO SEVERE STORMS...EVEN AN ISOLATED TORNADO...COULD OCCUR FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD...WITH THE GREATEST CHANCE OVER LAKE AND VOLUSIA COUNTIES. ...MARINE THUNDERSTORM GUST IMPACT... ANY STRONG OR SEVERE STORMS THAT DO FORM WILL IMPACT INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OF BREVARD AND VOLUSIA COUNTIES FROM LATE AFTERNOON INTO THIS EVENING. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. ...WIND AND SEA IMPACT... SOUTH WINDS INCREASING TO 20 TO 25 KNOTS WILL PUSH SEAS UP TO 6 TO 7 FEET BEYOND WELL OFFSHORE FROM LATE AFTERNOON INTO FRIDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT BEYOND 20 NAUTICAL MILES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT IS FORECAST TO MOVE INTO CENTRAL FLORIDA ON MONDAY. THIS FRONT WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS ...SOME OF WHICH COULD BE STRONG. AHEAD OF THIS NEXT FRONT...WINDS AND SEAS WILL INCREASE OVER THE ATLANTIC SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
In the hours before
Special weather statement, Jan 22, 2:45 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 245 AM EST FRI JAN 22 2010 FLZ045-053-220830- ORANGE-OSCEOLA- 245 AM EST FRI JAN 22 2010 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN ORANGE COUNTY... NORTHWESTERN OSCEOLA COUNTY... AT 244 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 14 MILES SOUTHWEST OF ANIMAL KINGDOM...MOVING EAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CAMPBELL...LAKE BUENA VISTA...LAKE MARY JANE...AND MAY REACH ORLANDO INTERNATIONAL AIRPORT BEFORE WEAKENING. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 67
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:57 AM EST | Tornado Warning | MLB | Orange, Osceola | 48 min |
| Jan 22, 3:46 AM EST | Tornado Warning | MLB | Orange, Osceola | 44 min |
| Jan 22, 4:42 AM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 22, 6:38 AM EST | Tornado Warning | MLB | Brevard, Osceola | 37 min |
| Jan 22, 7:00 AM EST | Special Marine Warning | MLB | 90 min | |
| Jan 22, 7:34 AM EST | Tornado Warning | MLB | Brevard | 26 min |
| Jan 22, 9:21 AM EST | Special Marine Warning | MLB | 114 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.